Alert archive / Oklahoma / High Wind Warnings in 2006
High Wind Warning 2, NWS Norman, OK
NWS Norman, OK issued this high wind warning at May 28, 2006, 2:20 AM CDT for 4 counties in Oklahoma. It was in force for 100 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 28, 2006, 2:20 AM CDT (07:20 UTC)
- Expired
- May 28, 2006, 4:00 AM CDT
- In force
- 100 min
- Issued by
- NWS Norman, OK
Counties Greer County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 44 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1907 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 178 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 280720 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 220 AM CDT SUN MAY 28 2006 ...HIGH WIND WARNING FOR PORTIONS OF SOUTHWEST OKLAHOMA... OKZ034>037-280900- /O.NEW.KOUN.HW.W.0002.060528T0720Z-060528T0900Z/ GREER-KIOWA-JACKSON-TILLMAN- INCLUDING THE CITIES OF...MANGUM...HOBART...ALTUS...FREDERICK 220 AM CDT SUN MAY 28 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 4 AM CDT EARLY THIS MORNING. DISSIPATING SHOWERS AND THUNDERSTORMS HAVE CREATED OCCASIONAL HIGH WINDS ACROSS PORTIONS OF SOUTHWEST OKLAHOMA. WIND GUSTS TO 64 MPH WERE REPORTED NEAR MANGUM. THE TEMPERATURE MAY RISE INTO THE 90S IN ASSOCIATION WITH THESE STRONG WINDS. THE MOST LIKELY AREA FOR THE STRONG WINDS ARE ACROSS GREER... JACKSON... TILLMAN AND KIOWA COUNTIES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ..SPEG.
1 follow-up statement
000 WWUS74 KOUN 280927 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 427 AM CDT SUN MAY 28 2006 OKZ034>037-281030- /O.EXP.KOUN.HW.W.0002.000000T0000Z-060528T0900Z/ GREER-KIOWA-JACKSON-TILLMAN- INCLUDING THE CITIES OF...MANGUM...HOBART...ALTUS...FREDERICK 427 AM CDT SUN MAY 28 2006 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT FOR GREER... JACKSON... KIOWA... AND TILLMAN COUNTIES. LOCALLY GUSTY WINDS MAY PERSIST IN SOME AREAS THROUGH THE REST OF THE OVERNIGHT HOURS...BUT PEAK WIND GUSTS ARE EXPECTED TO REMAIN IN THE 30 TO 40 MPH RANGE. $$ 24
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at May 27, 11:01 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 27, 11:01 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1101 PM CDT SAT MAY 27 2006 .UPDATE... STORMS ARE NOW CONFINED TO THE SOUTHWESTERN PORTION OF THE AREA. WILL REMOVE POPS IN THE NORTHWEST... AND INCREASE POPS FOR SOME OF THE NORTH TEXAS COUNTIES AHEAD OF THE SMALL COMPLEX OF THUNDERSTORMS CURRENTLY OVER FOARD/KNOX COUNTIES. && .PREV DISCUSSION... (ISSUED 252 PM CDT SAT MAY 27 2006) DISCUSSION...DRYLINE AGAIN HAS BECOME ESTABLISHED OUT WEST THIS AFTN. ALTHOUGH DRYLINE LOOKS TO BE A BIT DIFFUSE...ESPECIALLY NRN PORTION...CU HAVE BEGUN TO DEVELOP ACROSS PARTS OF SW OK AND WRN N TX IN AREA OF SOMEWHAT BETTER CONVERGENCE. LAPS SHOWS CAPES OF 2000 TO 3000 J/KG WITH DIMINISHING CINH. IN ADDITION WEAK DISTURBANCE APCHG AREA MAY AID IN OVERCOMING CAP. THUS WILL INCLUDE LOW POPS FOR WRN SECS FIRST PD. SIMILAR SETUP EXPECTED FOR SUNDAY WITH DRYLINE POSSIBLY A BIT FRTHR EAST. WINDS WILL REMAIN FAIRLY STRONG TONIGHT AND AGAIN SUNDAY. COLD FRONT WILL NUDGE SWD INTO THE AREA MONDAY AS WRN UPR TROF MOVES NEWD INTO THE PLAINS. MODELS DIFFER ON TIMING OF THE FRONT WITH NAM FASTER THAN GFS. CONVERGENCE ALONG THE FRONT WITH INCREASING UPR SUPPORT SHOULD BE SUFFICIENT TO INITIATE TSTMS ALONG THE BNDRY. WILL CONTINUE WITH POPS INTO MID WEEK WITH FNT AND OR CONVECTIVE BOUNDARIES LINGERING IN THE AREA. WILL DRY FORECAST OUT LATTER PART OF THE WEEK WITH HIGHER AMPLITUDE UPR FLOW DEVELOPING AND LOW LVL RDGE SPREADING SWD OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 72 93 70 93 / 10 10 10 10 HOBART OK 71 95 71 95 / 10 10 10 20 WICHITA FALLS TX 73 95 72 95 / 20 10 10 10 GAGE OK 69 97 67 98 / 10 20 20 20 PONCA CITY OK 74 94 72 94 / 10 10 10 20 DURANT OK 74 92 74 92 / 10 10 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, May 27, 6:55 AM CDT, 19 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
655 AM CDT SAT MAY 27 2006
OKZ004>048-050>052-TXZ083>090-271700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
655 AM CDT SAT MAY 27 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS..
DISCUSSION...
A DRYLINE WILL BECOME BETTER DEFINED THIS AFTERNOON AND EVENING OVER
THE EASTERN TEXAS AND OKLAHOMA PANHANDLES. STORMS MAY DEVELOP ON OR
NEAR THE DRYLINE LATE THIS AFTERNOON AND MOVE INTO FAR WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. THE MAIN CONCERN WILL BE LARGE HAIL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY MAY 28.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
STRONG WINDS WILL CREATE POTENTIALLY HAZARDOUS CONDITIONS ACROSS
NORTHERN AND WESTERN OKLAHOMA. A WIND ADVISORY IS IN EFFECT.
PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
LATE AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN IN
WESTERN OKLAHOMA AND WESTERN NORTH TEXAS LATE SUNDAY. BETTER CHANCES
OF STORMS WILL EXIST OVER MUCH OF OKLAHOMA AND NORTH TEXAS FROM LATE
MONDAY THROUGH WEDNESDAY. SEVERE STORMS AND HEAVY RAIN WILL BE
POSSIBLE.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
CMS/24In the hours before
Special weather statement, May 28, 12:51 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1251 AM CDT SUN MAY 28 2006 TXZ086-089-280615- WICHITA TX-ARCHER TX- 1251 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER THE EAST SIDE OF LAKE DIVERSION AT 1251 AM CDT...MOVING EAST-NORTHEAST AT 30 MPH. WINDS AROUND 50 MPH AND SMALL HAIL ARE POSSIBLE. PEOPLE IN NORTHERN ARCHER AND SOUTHERN WICHITA COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, May 28, 1:20 AM CDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 120 AM CDT SUN MAY 28 2006 TXZ086-089-280640- WICHITA TX-ARCHER TX- 120 AM CDT SUN MAY 28 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND WICHITA COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM ELECTRA TO 4 MILES NORTHEAST OF KAMAY TO MANKINS AT 120 AM CDT...MOVING EAST-NORTHEAST AT 25 MPH. WINDS AROUND 50 MPH ARE POSSIBLE. ANOTHER STRENGTHENING THUNDERSTORM WAS LOCATED JUST WEST OF LAKESIDE CITY AND WILL MOVE INTO WICHITA FALLS. PEOPLE IN ARCHER AND WICHITA COUNTIES...INCLUDING THE CITY OF WICHITA FALLS...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, May 28, 1:30 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
130 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND GST 5 N WICHITA FALLS 33.99N 98.50W
05/28/2006 M66 MPH WICHITA TX ASOS
SHEPPARD AFB OBSERVATION
&&
CMSLocal storm report, May 28, 1:48 AM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
148 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM TSTM WND GST 3 ENE LAKE WICHITA 33.86N 98.52W
05/28/2006 E60 MPH WICHITA TX PUBLIC
POWER OUTAGES IN AREA
&&
CMSLocal storm report, May 28, 2:01 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
201 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 AM NON-TSTM WND GST 5 SE MANGUM 34.83N 99.44W
05/28/2006 M64 MPH GREER OK MESONET
APPARENT HEAT BURST
&&
CMSLocal storm report, May 28, 2:12 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
212 AM CDT SUN MAY 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM NON-TSTM WND GST 5 SE MANGUM 34.83N 99.44W
05/28/2006 M59 MPH GREER OK MESONET
APPARENT HEAT BURST
&&
CMSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:08 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 52 min |
Nearby
High Wind Warnings in Oklahoma, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.